Thunderstorm Wind, Jackson
- When
- March 30, 1:10 PM CST
- Where
- Jackson County, 0.9 mi SE of Jonesboro
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 32.240, -92.710
Trees were reported down in Jonesboro, Louisiana.
Three supercell thunderstorms developed during the early afternoon hours on the 30th over extreme Eastern Texas and North Louisiana, several hours after scattered showers and thunderstorms spread across the region. The thunderstorms developed along a pair of surface boundaries leftover from the morning convection, with adequate shear and afternoon heating contributing to moderate instability.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Three supercell thunderstorms developed during the early afternoon hours on the 30th over extreme Eastern Texas and North Louisiana, several hours after scattered showers and thunderstorms spread across the region. The thunderstorms developed along a pair of surface boundaries leftover from the morning convection, with adequate shear and afternoon heating contributing to moderate instability. One supercell developed over Bowie County Texas and produced damaging winds which downed power lines while also producing copious amounts of small hail which covered the ground. The second supercell developed over Cass County Texas, and moved into Caddo, Desoto, and Sabine Parishes in Northwest Louisiana. This storm produced a large swath of dime to golfball size hail and damaging winds which blew down trees and power lines as it tracked across West and South Shreveport and the east side of Stonewall. The hail fell for nearly 10 minutes across Shreveport, and covered the ground from several inches up to a foot deep over South Shreveport. The third supercell developed over southwest Jackson Parish, which produced damaging winds which downed trees in Jonesboro, Louisiana.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 30, 9:28 AM CST, 3 hours 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1028 AM CDT SAT MAR 30 2013 .DISCUSSION... UPPER-LEVEL DISTURBANCE PUSHING EAST ACROSS THE REGION THIS MORNING WITH CONVECTION MAINLY CONFINED TO SOUTHERN ARKANSAS AND NORTH LOUISIANA. HOWEVER...WITH ADDITIONAL CONVECTION PUSHING SOUTHEAST ACROSS EASTERN OKLAHOMA AND WESTERN ARKANSAS...MAINTAINED ELEVATED POPS ACROSS THE INTERSTATE 30 CORRIDOR FOR THIS UPDATE. REST OF THE FORECAST LOOKS ON TRACK. EXPECT MOSTLY CLOUDY SKIES THROUGHOUT THE DAY WITH TEMPERATURES APPROACHING 70 DEGREES. WITH SURFACE LOW LINGERING ACROSS CENTRAL TEXAS...COULD SEE ADDITIONAL WARM SECTOR SHOWERS AND THUNDERSTORMS LATER THIS AFTERNOON ACROSS EAST TEXAS AND SOUTHEAST OKLAHOMA. /05/ && .AVIATION... SHORT WAVE TROUGH CENTERED OVER NW LA THIS SATURDAY MORNING TO PUSH E TO MS BY THIS SATURDAY EVENING. ACCORDINGLY EXPECT SLOW IMPROVEMENT FROM CURRENT IFR CEILINGS TO VFR CEILINGS AS PCPN ENDS FROM W TO E IN THE WAKE OF THIS TROUGH DURING LATE THIS SATURDAY MORNING AND THROUGH THIS EVENING. LOW CEILINGS AND VSBY TO RETURN FOR SUNDAY MORNING WITH CONTINUED MOIST SRLY FLOW AND YET ANOTHER SHORT WAVE TROUGH PASSAGE FOR SUNDAY. /VIII./ && .PREV DISCUSSION... /ISSUED 414 AM CDT SAT MAR 30 2013/ DISCUSSION... AN ACTIVE WEATHER SCENARIO EXPECTED FOR THE NEXT FIVE TO SIX DAYS ACROSS THE REGION. FOR TODAY...A STRONG SHORT WAVE IN NORTHWEST FLOW ALOFT WAS BEARING DOWN ON THE CWA. SHOWERS AND A FEW STRONG THUNDERSTORMS WILL BE LIKELY...MAINLY DURING THE MORNING HOURS. BY EARLY AFTERNOON...THE SYSTEM SHOULD BE EAST OF THE CWA...ALLOWING SOME BREAKS IN THE CLOUD COVER. THIS WILL KEEP TEMPERATURES FROM WARMING THROUGH MIDDAY...BUT STILL EXPECT READINGS TO REACH 70 TO 75 MOST AREAS THIS AFTERNOON. NEXT SHORT WAVE NOT FAR BEHIND...AND IT LOOKS LIKE ADDITIONAL SHOWERS AND THUNDERSTORMS WILL REACH THE AREA EARLY SUNDAY. THIS ROUND WILL ALSO BRING A SURFACE FRONT. HOWEVER...WITHOUT SUPPORT ALOFT...THE FRONT LOOKS LIKE IT WILL STALL...POSSIBLY NEAR INTERSTATE 20...CREATING A CONVERGENCE ZONE FOR ADDITIONAL CONVECTION THROUGH SUNDAY NIGHT AND EVEN INTO MONDAY. THEN LATE ON MONDAY...A STRONGER PUSH OF COLD AIR WILL FINALLY REACH THE REGION...DRIVING THE COLD FRONT TO NEAR THE GULF COAST ON TUESDAY. THIS WILL BE FOLLOWED BY A SHIFT IN UPPER PATTERN TO A MORE SOUTHWEST FLOW...AS A TROUGH DIGS INTO THE SOUTHERN ROCKIES. MOISTURE WILL OVERRIDE THE COLDER SURFACE AIR...SETTING UP AN ISENTROPIC RAIN EVENT. EXPECT PERIODS OF RAIN TO CONTINUE UNTIL THE UPPER TROUGH SHIFTS EAST OF THE REGION DURING THE DAY THURSDAY. MODELS ARE STILL IN FAIRLY GOOD AGREEMENT WITH THE PROGRESSION OF EVENTS THROUGH NEXT THURSDAY. HOWEVER...THE ECM NOW HAS THE DEEPER THROUGH OVER THE ARKLATEX BY 12Z THURSDAY. TEMPERATURES WILL REMAIN FAIRLY MILD UNTIL THE COLD AIR ARRIVES MONDAY NIGHT...WITH LOWS MOSTLY IN THE 50S AND LOWER 60S AND HIGHS IN THE 70S. AIRMASS BEHIND THE FRONT WILL BRING LOWS BACK INTO THE 40S MONDAY NIGHT WITH SOME 30S NORTHERN AREAS FOR THE MID WEEK PERIOD. HIGH TEMPERATURES WILL FALL INTO THE 50S AND 60S...BUT SHOULD WARM BACK INTO THE 70S FRIDAY. AVIATION... COMPLEX AND UNCERTAIN FCST TO SAY THE LEAST. LINE OF CONVECTION CURRENTLY MOVING ACROSS N TX SHOULD IS EXPECTED TO BE NEAR A KELD-KSHV/KLFK LINE AROUND THE START OF THE 12Z TAF PERIOD. CONVECTION HAS BEEN STRONG AND OCCASIONALLY SVR AT TIMES BUT SHOULD WEAKEN AS IT CONTINUES TO MOVE SEWD AND ENCOUNTERS A MORE STABLE AIRMASS. HOW FAR SOUTH AND EAST THE LINE CAN MAKE IT IS STILL UNCERTAIN AND WILL PROBABLY BE A LAST MINUTE DECISION FOR THE TAFS BUT SHWRS/TSTMS ASSOCIATED WITH THIS LINE WILL LIKELY CONTINUE TO AFFECT PORTIONS OF E TX AND LA INTO THIS AFTERNOON WHILE BECOMING MORE SCT IN NATURE. FARTHER NORTH...SCATTERED SHWRS/TSTMS OVER CNTRL OK MAY EVENTUALLY AFFECT SE OK/SRN AR AND HIGHER CHANCES FOR REDEVELOPMENT AFTER 31/00Z EXIST IN THIS AREA AS WELL. ABSENT ANY THE CONVECTION...CANNOT RULE OUT SOME LOW STRATUS AND MVFR CONDITIONS AT KLFK THROUGH 30/14Z. OTHERWISE...MOST TERMINALS SHOULD BE VFR FOR MOST OF THE TAF PERIOD BUT A SIMILAR SITUATION IS POSSIBLE EARLY SUNDAY MORNING AND THE DEVELOPMENT OF MVFR/IFR CIGS/VSBYS WILL BE POSSIBLE ONCE AGAIN. DETERIORATING CONDITIONS SHOULD BE EXPECTED WITH ANY TSTMS...INCLUDING IFR/LIFR CONDITIONS AND STRONG GUSTY WINDS. /09/ && .PRELIMINARY POINT TEMPS/POPS... SHV 72 59 75 59 76 / 70 20 70 40 20 MLU 70 57 74 56 73 / 80 20 80 60 40 DEQ 71 58 71 54 70 / 80 40 50 20 30 TXK 71 59 72 56 72 / 80 40 70 30 20 ELD 69 57 73 55 72 / 90 30 80 40 30 TYR 74 61 74 59 76 / 40 20 70 30 20 GGG 74 59 73 58 76 / 50 20 70 40 20 LFK 77 60 76 59 79 / 30 10 60 40 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 05/08/08
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1145 AM CDT SAT MAR 30 2013 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-311645- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1145 AM CDT SAT MAR 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE SOUTHEAST ACROSS PORTIONS OF THE FOUR STATE REGION THIS AFTERNOON. SMALL HAIL...GUSTY WIND AND BRIEF HEAVY RAINFALL WILL BE POSSIBLE IN THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED THUNDERSTORMS WILL BE POSSIBLE SUNDAY AND MONDAY AS ADDITIONAL DISTURBANCES ALOFT AND A COLD FRONT MOVE INTO THE REGION. NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS SHOULD NOT BE NEEDED THROUGH TONIGHT. 05
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
145 PM CDT SAT MAR 30 2013
LAZ013-019-301945-
JACKSON-WINN-
145 PM CDT SAT MAR 30 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 245 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTH CENTRAL LOUISIANA...
JACKSON AND WINN...
INCLUDING THE FOLLOWING LOCATIONS...
JONESBORO...
AT 137 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR JONESBORO...MOVING SOUTHEAST AT
30 MPH.
MOTHBALL SIZE HAIL IS EXPECTED WITH THIS STORM.
VIII.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
203 PM CDT SAT MAR 30 2013
LAZ001-002-010-011-302000-
BOSSIER-CADDO-DE SOTO-RED RIVER-
203 PM CDT SAT MAR 30 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 300 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
RED RIVER...DE SOTO...CADDO AND BOSSIER...
INCLUDING THE FOLLOWING LOCATIONS...
BLANCHARD...GREENWOOD...SHREVEPORT AND STONEWALL...
AT 156 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES NORTH OF WASKOM...OR 15 MILES
NORTHWEST OF SHREVEPORT...MOVING SOUTHEAST AT 30 MPH.
NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.
VIII.The Shreveport radar (KSHV), 109 km away, was scanning. The volume nearest the first event began at 19:11 UTC.
12 thunderstorm wind, 1 hail. Local standard time, as filed.
Trees were reported down in Jonesboro, Louisiana.
Trees were downed near the intersection of Hwy. 169 and Lowry Road.
A 63 mph wind gust was recorded by the Automated Surface Observation System at the Shreveport Regional Airport.
Several trees were downed on Meriwether Road in Shreveport.
Several large trees were downed just off Hickory Ridge Road. Up to two homes in this subdivision were hit by falling trees. Other trees fell onto powerlines in the subdivision as well.
Large trees fell on at least 3 homes on Green Terrace Road in Shreveport.
Trees were downed on Bert Kouns East and Flournoy Lucas Roads in Southeast Shreveport.
Several trees were downed along 70th Street between Pines Road and Hwy. 3132.
The roof was partially torn off the Barron Road Baptist Church and numerous powerlines were downed on Barron Road in Keithville as well.
A large tree was blown down in an open field at the old AT&T plant just north of Williamson Way along Mansfield Road. Other large branches were blown down as well along Williamson Way.
Hail up to half dollar sized hail was reported across the west side of Shreveport, as well as the Southern Hills area of Southwest and Southern Shreveport. The hail lasted for several minutes with hail drifts reported several inches deep in some places.
Estimated wind gusts just off Williamson Way in far South Shreveport.
Trees and powerlines were downed in the Stonewall community.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2013Every state in 2013This day in weather historyWarnings in Louisiana, March 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 434248, 434250, 434262, 434251, 434266, 434252, 434253, 434254, 434255, 434256, 434263, 434257, 434264.